Jump to content

Paxil


ethansmom
 Share

Recommended Posts

My doc prescribed Paxil today...so I just wanted to get all the information I could about what to expect before I start...any suggestions? The dose is 10mg every morning- is this low/high/normal? What kind of side effects should I look for, and if I do have some bad reactions, should I stop taking it right away or give it a few weeks? Just thought I'd get some input from those who have taken or are currently taking it. Thanks :D

Link to comment
Share on other sites

Hi Jessica

I take Prozac, another SSRI, 20 mg. I don't know about Paxil, but that sounds like the starting dose. It made me feel worse for 2 weeks, then just terrible for another month, when I started on it. Then I slowly started to get better. I think SSRIs work for many POTS patients (my POTS doctor said about 50% of the time they are effective--they work in several ways they think--one is that they make your blood vessels more contractile), but there is an adjustment time, and you will probably find that, and have to be patient with it. SSRIs are very safe, especially in such a low dose. If you develop any new symptoms after starting it, you should talk to your doctor. One common side effect the first few days is feeling more jittery and anxious (as if we aren't already feeling enough of that). I took very small amounts of xanax, as needed, to help with that. I kept having awful panic attack - like events. After two weeks I didn't need the xanax.

Hope this helps.

Katherine

Link to comment
Share on other sites

Hi Jessica, I took paxil for a few days but found I couldn't tolerate it as I had bad diarhea. I now take zoloft which made me feel kind of spacey for the first few months, then I adjusted. I also had some nausea (which is common for ssri's) which was helped with ginger root capsules. And I completely lost my appetite (even when I wasn't nauseous). The doctor told me a few weeks of side effects was typical but mine lasted for about 3 months. I would say stick with it as long as you can tolerate the effects, because after about a month on it I felt almost deliriously happy ;) Wish that part had lasted longer!

good luck :)

Pam

Link to comment
Share on other sites

Hope you do well.... I take Zoloft 25mg but I found that I experience less side effects when I take it before bed also it calms me down so I rest better too.If you get too many side effects ask your Dr about the other options out there,personally I think anti-depressents are a good thing for us.

Link to comment
Share on other sites

Most ssri's have similar types of side effects. I can tell you that I had nausea, yawning, and intense aggitation.

You might want to check out the PDF download on http://www.paxil.com/

you'll find it on the lower left corner of the intro page, it says

"Prescribing Information for Paxil? (paroxetine HCl)"

Nina

Link to comment
Share on other sites

All these SSRI's I tried, Zoloft, paxil and lexapro. I had more internal shakes and jitters frm them then on my own. ALl 3 had side effects. The lexapro was the least because I took the 10mg pill and cut it in half. It gave me diahrrea and made me very tired, but the internal shaking was extremely enhanced.

While on Paxil ( lasted 2 weeks) I had to take ativan to control the internal shakes, they got so bad.

I have friends who take these without POTS, and do fine. You never know until you try.

Link to comment
Share on other sites

I'm on Paxil now, Dr. Calkins at Hopkins put me on it 6 Dec. He recently upped it to 30mg a day from 20 becasue it wasn't doing as well. It's still not doing any better. The only thing I notice since I started taking it is not being able to sleep well, but that may just be me, I don't know. It's lessened my symptoms about 10% of 100%, but that's it, barely noticible for me. I ask Dr. Abdallah about it on Thursday and he said to stay on it, becasue that may be one that he ends up giving me. Also, don't just stop it, this one you really do have to decrease it slowly. When I as a school last year there was a girl there that was on and decided to stop taking all her meds one day. She already lived on was called the Psych Ward, but she went nuts for about a week. It was really bad. I don't know if that's every body, or just her. When I went to my PCP and told him what I was on, he said "you can't just stop this one, usually I tell you if it doesn't work to stop it and you know what you're doing so I let you alone with your meds, but with this one you have to promise me that if you decide to stop it, you will gradually step it down or it can really mess you up."

Hope this helps, and hope you're feeling better!!

Link to comment
Share on other sites

Good point about not stopping SSRIs suddenly.

Another thing to keep in mind is that they are SLOW working for our problem (maybe they are slow working to affect depression too, I don't know). I didn't notice any positive change in my symptoms for 2-3 months after I started, then I slowly started feeling better. So, you probably shouldn't conclude it isn't working for you until you've been taking it for several months. Unfortunately the side effects don't wear off for some people and they can't tolerate SSRIs long enough to experience any benefits--or the side effects are worse than any benefits.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...